I am 21 years old and was just diagnosed this last November with Scleroderma. About 3-4 months ago my doctor started me on Methotrexate and this last week it was upped to 20mg every Friday. I am also on folic acid and leucovorin to help with the side effects. My issue is with how tired this makes me. The methotrexate has always made me really tired, however, since my dosage was upped I'm just exhausted.
I've slept about 32 out of the first 48 hours after I took my meds this time. I have a 7-4 desk job M-F and when I'm not working I'm either sleeping or laying in bed because I don't have the energy to get up and move around. I know there is an adjustment period for this however I've never been this tired nor has it taken me this long to get over it. I have another dose tomorrow and if I feel the same through next week I am going to call my doctor and see what else i can do.
Does anyone else experience this? Is this considered normal for this drug? How do you cope with it or what might help me cope better? Any help is very much appreciated...
Yes, methotrexate can cause drowsiness and this can be dose related. So, the more dose you take, the more drowsy you will be. You can talk to your doctor to see if some other immune suppressing drug like cyclophosphamide will help you. Also ask your doctor whether you can be put on steroids or not. This will help either stop methotrexate or lower its dose. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.